MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 28186
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Event or Problem Description
Boston scientific received an unused and unopened package with no reported allegation from the healthcare facility.Upon initial observation, it was observed that there was fluid at the hub of the device inside the sterile package.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the product was returned inside the sealed sterile pouch.Visual examination confirmed moisture was adhered to the inside of the sterile pouch.Further examination confirmed that the moisture was silicone oil.Silicone oil was also observed surrounding the hemostatic valve.Silicone oil is used during the manufacturing process and applied to the hemostatic valve.The oil facilitates smooth operation of the valve during use.The amount of silicone oil applied to the hemostatic valve is minimal, but not constant.If manufacturing personnel determines that excess silicone oil has been applied during the set-up of the sheath and dilator, or if silicone oil deposits are observed in areas that come into contact with the sterilization bag before the product is placed in the sterilization bag, the manufacturing procedure requires to wipe off the silicone oil deposits.In addition, final visual inspection of foreign material is conducted at the package to shelf carton.It is thought that the silicone oil applied to the sheath valve came into contact with the inner sterile pouch due to vibration during transportation and storage condition.
 
Event or Problem Description

Brand Name
SUPER SHEATH INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10035693
Report Number2134265-2020-06154
Device Sequence Number2986110
Product Code DYB
UDI-Device Identifier14543527181805
UDI-Public14543527181805
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K060190
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number28186
Device Catalogue Number28186
Device Lot Number19J01B6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer05/16/2020
Initial Report FDA Received Date05/07/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1